Oklahoma, 2014Winter Weather in Oklahoma, December 30 to 31, 2014
December 30 to 31, 2014 · NWS AMA · 2 events in 2 counties and zones
An upper level weather system brought intermittent light snow to the Oklahoma Panhandle from the early morning hours of the 30th through the morning of the 31st. The following is a list of snow totals by county: 1 1/3rd inches at Floris (Beaver County) and 2 inches 9 miles north of Griggs (Cimarron County).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level weather system brought intermittent light snow to the Oklahoma Panhandle from the early morning hours of the 30th through the morning of the 31st.
The following is a list of snow totals by county: 1 1/3rd inches at Floris (Beaver County) and 2 inches 9 miles north of Griggs (Cimarron County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 29, 11:43 PM CST, 17 minutes earlier.
Area forecast discussion, Dec 29, 11:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1143 PM CST MON DEC 29 2014
.AVIATION...
06Z TAF CYCLE
A CLOSED UPPER LOW TO THE WEST OF THE PANHANDLES WILL KEEP IFR TO
MVFR CEILINGS AT ALL THREE TAF SITES THROUGH 06Z WEDNESDAY. SOME
AREAS OF LIGHT SNOW COULD POSSIBLY DEVELOP AT EACH OF THE THREE TAF
SITES DURING THE FORECAST PERIOD AND WILL FORECAST LIGHT SNOW BETWEEN
06Z AND 10Z TUESDAY AT BOTH THE DALHART AND GUYMON TAF SITES. THE
SNOW WILL REDUCE VISIBILITIES TO AROUND ONE TO THREE MILES. NORTHERLY
WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS WILL DIMINISH AFTER 15Z TO 20Z
TUESDAY TO AROUND 10 TO 20 KNOTS...AND THEN 5 TO 15 KNOTS AFTER 00Z
WEDNESDAY.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 606 PM CST MON DEC 29 2014/
AVIATION...
00Z TAF CYCLE
AN UPPER TROUGH WILL APPROACH THE PANHANDLES FROM THE GREAT BASIN AND
FOUR CORNERS REGIONS THROUGH TUESDAY NIGHT. A COLD SURFACE RIDGE OF
HIGH PRESSURE WILL BUILD SOUTH INTO THE PANHANDLES TONIGHT AND
TUESDAY. STRONG NORTH AND NORTHEAST WINDS 15 TO 25 KNOTS WITH HIGHER
GUSTS WILL PREVAIL AT ALL THREE TAF SITES THROUGH 15Z TO 20Z
TUESDAY...AND THEN DIMINISH TO AROUND 10 TO 20 KNOTS. VFR CONDITIONS
AT ALL THREE TAF SITES WILL QUICKLY BECOME MVFR TO IFR AFTER 01Z TO
03Z TUESDAY. SOME LIGHT SNOW WILL BE POSSIBLE AT ALL THREE TAF SITES
THROUGH 00Z WEDNESDAY...HOWEVER THE GUYMON AND DALHART TAF SITES ARE
MORE LIKELY TO HAVE VISIBILITY RESTRICTIONS OF AROUND 3 TO 5 MILES AT
TIMES.
SCHNEIDER
PREV DISCUSSION... /ISSUED 319 PM CST MON DEC 29 2014/
SHORT TERM...
ARCTIC AIR WILL CONTINUE TO SPILL INTO THE PANHANDLES
TONIGHT. NORTHEAST WINDS WILL PICK UP TONIGHT BEHIND A SECONDARY
SURGE OF COLDER AIR. THEREFORE...WILL KEEP THE WIND CHILL ADVISORY
GOING FOR THE NORTHERN HALF OF THE AREA. SOME LIGHT SNOW WILL SPREAD
SOUTHWARD AS THE LOW LEVEL FORCING DROPS SOUTHWARD TONIGHT INTO
TUESDAY. ANY ACCUMULATIONS LOOK TO BE CONFINED TO THE WESTERN
OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE...BUT EVEN
THESE SHOULD REMAIN MAINLY UNDER ONE INCH.
THE CHANCES OF LIGHT SNOW WILL REMAIN BEST NEAR THE NEW MEXICO
STATE LINE TUESDAY NIGHT WHERE THE UPSLOPE FLOW WILL BE MAXIMIZED.
PRECIP CHANCES THEN SHOULD COME TO AN END BY WEDNESDAY AS THE BEST
FORCING WANES.
HIGH TEMPERATURES WILL BE AT LEAST 20 TO 30 DEGREES BELOW NORMAL
FOR TUESDAY AND WEDNESDAY AS CLOUD COVER AND COLD AIR ADVECTION
DOMINATE THE REGION.
LONG TERM...
THE UPPER LEVEL LOW WHICH BROUGHT COLD WEATHER TO THE
PANHANDLES IN THE SHORT TERM WILL CONTINUE TO IMPACT THE AREA
THROUGH THE LATER HALF THE WEEK. THE LOW WILL BEGIN TO LIFT
NORTHEASTWARD THURSDAY AND BRING US OUR NEXT CHANCE FOR PRECIP.
PRECIP CHANCES WILL MAINLY BE FOCUSED ACROSS THE SOUTHERN TEXAS
PANHANDLE THURSDAY/THURSDAY NIGHT. PRECIP TYPE IS A BIG CHALLENGE
GIVEN THE RUN TO RUN DISCONTINUITY IF THE TRACK OF THE LOW. FOR NOW
HAVE KEPT A MIX OF LIGHT FREEZING RAIN AND SNOW FIR THURSDAY DAYTIME
WITH A TRANSITION TO SNOW, FREEZING RAIN, AND SLEET OVERNIGHT.
PRECIP EXPANDS THE PANHANDLES FRIDAY AND FRIDAY NIGHT. AS MENTIONED
ABOVE PRECIP TYPE CONTINUES TO BE A CHALLENGE WITH A MIX OF SNOW,
FREEZING RAIN, AND SLEET BEING POSSIBLE DURING BOTH OF THESE
PERIODS. SATURDAY MORNING PRECIP WILL BE ON THE DECLINE AS THE LOW
EXITS THE PANHANDLES TO USHER IN A DRY PERIOD INTO THE START OF NEXT
WEEK.
TEMPERATURE THURSDAY AND FRIDAY WILL RANGE FROM HIGHS AROUND
FREEZING TO LOWS IN THE 20S AND TEENS. BY SATURDAY MOST LOCATIONS
WILL WARM ABOVE FREEZING FOR HIGHS WITH POTS ACROSS THE SOUTHEAST
POSSIBLY HITTING THE 40 DEGREE MARK.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
ZONES: DALLAM...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...ROBERTS...
SHERMAN.
OK...WIND CHILL ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
11Hazardous weather outlook, Dec 29, 3:18 PM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CST MON DEC 29 2014
OKZ001>003-TXZ001>020-300930-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
318 PM CST MON DEC 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LIGHT SNOW WILL BE POSSIBLE ACROSS MUCH OF THE AREA TONIGHT.
SNOWFALL ACCUMULATIONS...IF ANY...SHOULD REMAIN LESS THAN ONE INCH AT
THIS TIME.
A WIND CHILL ADVISORY IS IN EFFECT BEGINNING AT 6 PM THIS EVENING FOR
THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES DUE TO WIND CHILL VALUES
FORECAST TO FALL TO BETWEEN MINUS 5 AND MINUS 15 DEGREES TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE WIND CHILL ADVISORY FOR THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS
PANHANDLE WILL REMAIN IN EFFECT UNTIL 4 PM TUESDAY AS WIND CHILL
VALUES BETWEEN MINUS 5 AND MINUS 15 DEGREES ARE EXPECTED.
LIGHT SNOW WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES TUESDAY AND TUESDAY NIGHT. SNOWFALL ACCUMULATIONS...IF
ANY...SHOULD REMAIN LESS THAN ONE INCH AT THIS TIME.
A LIGHT WINTRY MIX MAY DEVELOP THURSDAY NIGHT THROUGH SATURDAY
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY ACCUMULATIONS ARE
EXPECTED TO REMAIN LIGHT AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Winter Weather, Beaver
- When
- December 30, 12:00 AM CST to December 31, 7:00 AM CST
- Where
- Beaver forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
A CoCoRaHS Observer measured 1.3 inches of snow as of 7:00 AM CST on the 31st 8 miles north of Floris.
Winter Weather, Cimarron
- When
- December 30, 12:00 AM CST to December 31, 7:00 AM CST
- Where
- Cimarron forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
A CoCoRaHS Observer measured 2 inches of snow accumulation 9 miles north of Griggs as of 7:00 AM CST on the 31st.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in California, December 30 to 31, 20142 deaths · 68 kt wind · 5 events
- Winter Weather and Cold in Nevada, December 30 to 31, 20141 death · $20,000 · 4 events
- Winter Weather in Texas, December 30 to 31, 201415 injured · 16 events
- High Wind and Strong Wind in California, December 30 to 31, 2014$207,000 · 56 kt wind · 53 events
- Heavy Snow and Winter Weather in Arizona, December 30 to 31, 2014$525,000 · 4 events
- Lake-Effect Snow in New York, December 30 to 31, 2014$145,000 · 3 events
- Heavy Snow in Arizona, December 30 to 31, 20146 injured · 7 events
- Heavy Snow and Winter Weather in California, December 30 to 31, 2014$60,000 · 3 events
- Heavy Snow and Strong Wind in California, December 30 to 31, 2014$50,000 · 2 events
- Winter Storm in Texas, December 30 to 31, 201421 events
- Ice Storm and Winter Weather in Texas, December 30 to 31, 201420 events
- Extreme Cold in Nebraska, December 30 to 31, 201413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550846, 550847.